Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 10, NWS Shreveport, LA

February 20, 20184 counties in Texas

NWS Shreveport, LA issued this river flood warning at Feb 20, 2018, 11:07 AM CST for 4 counties in Texas. It took effect at Feb 25, 2018, 2:00 AM CST. It was in force for 7 days.

The area

The counties it named.

The facts

Issued
Feb 20, 2018, 11:07 AM CST (17:07 UTC)
In effect from
Feb 25, 2018, 2:00 AM CST
Expired
Mar 4, 2018, 9:32 AM CST
In force
7 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Gregg County, TX, Harrison County, TX, Marion County, TX, Upshur County, TX

The radar

The Shreveport radar (KSHV), 76 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Cypress Creek near Jefferson (JFFT2).

Action stage
12.5 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07346070, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 20, 5:34 AM CST, 5 hours 33 minutes earlier.

Area forecast discussion, Feb 20, 5:34 AM CST, 5 hours 33 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
534 AM CST Tue Feb 20 2018

.AVIATION...
Low vfr to ocnl mvfr cigs across area with a few shra in the ktxk
terminal area. Elsewhere, most cigs to rise to vfr by 20/15-18z
with south winds 10 to 15 kts and gusty increasing to around 15 to
25 kts this aftn, and may continue thru 21/03z before gradually
diminishing. Unstable airmass may yield scattered convection in
aftn, especially across se OK/sw AR. However, more widespread
convection associated with cold front arriving around 21/06z at
ktyr, kggg, and ktxk. This front will move across most of area,
but possibly not thru kmlu terminal, by 21/12z. N-ne winds will
increase to around 10 kts by 21/12z, with cigs into mvfr and
possible ifr, with heavy rainfall possible./07/

&&

.PREV DISCUSSION... /issued 358 AM CST Tue Feb 20 2018/

DISCUSSION...
..A period of Moderate to Heavy rainfall for portions of the Four-
State Region remains the focus for this forecast package...

A northwest Pacific UA low has moved onshore and has progressed
eastward to near the Central/Southern Rockies early this morning,
though it has sheared out a bit. With UA ridging across the
southeast CONUS, the Four-State Region has been experiencing
sharpening southwest flow aloft. Breezy and gusty southerly winds
persisted at the sfc and though at times wind speeds have dropped to
below Lake Wind Advisory criteria, it will be short-lived as a
tightened pressure gradient will return later this morning. As
such, have elected to extend the Lake Wind Advisory through 6 pm
CST this evening. The southerly sfc flow has not only promoted a
rather mild start to the morning /temps in the 60s and 70s per
10Z/, but it will also encourage rich Gulf moisture to continually
envelope the region. PWATs have ranged from 1.00-1.50 inches this
morning, with the highest moisture content noted across portions
of northeast TX, southeast OK and southwest AR. Weak embedded
disturbances within the flow aloft shifting across the aforementioned
areas coupled with a high moisture content, makes it no wonder
that isolated to scattered showers and a few thunderstorms have
ensued mainly near/north of the I-30 corridor. Rainfall is light
but roadways may be wet thus could result in slick roadways.

Late this morning/early this aftn, the UA trough will continue to
shear out whilst lifting northeastward to across the High Plains.
Its associated cold front will be nearing southeast OK and
extreme northeast TX and is expected to impinge the said areas by
this evening. Concurrently, PWATs will increase further to
between 1.15-1.80 inches and computer models continue to hint at
the cold front being a focus for linear showers and thunderstorms.
By early this evening, a line of showers and thunderstorms will
have developed and stretch from north central TX to across extreme
northeast TX, southeast OK and portions of southwest AR. The
rather moist atmospheric profile and the anticipated slow movement
of the cold front may result in training precip thus posing a
risk for Flash Flooding as moderate to heavy rainfall takes place.
Tonight into tomorrow morning, the moderate to heavy rainfall
will commence to expand/spread to additional portions of northeast
TX, east TX and southwest AR and into northwest LA. As the front
gradually shifts southeastward across the CWA tomorrow aftn-early
Thursday morning, so will the moderate to heavy precip. By
Thursday mid-morning the best large scale ascent will be fleeting
and as such, should see rainfall amounts lighten up. The cold
front is exhibited to not quite clear the FA and in fact will
return as a warm front on Thursday causing PWATs to remain
relatively high, though precip will gradually shift northward with
the warm front with best POPs being noted along and north of the
I-20 corridor by Friday.

Rainfall will return to the remainder of the Four-State Region by
this weekend as yet another UA trough across the western CONUS
ejects northeastward across the Central Plains. Another fropa is
poised for Sunday and it will usher in a drier airmass which will
slowly bring about the end of the precip /with perhaps some
lingering precip across central and southern LA/. All in all we are
in for a rather wet period for the next several days. The Weather
Prediction Center has projected 7 day rainfall totals of the
following: 8.00-10.00 inches across some of extreme northeast TX,
southeast Ok and southwest AR, 6.00-8.00 inches across portions of
east TX, northeast TX southeast OK and southwest AR, 4.00-6.00
inches across portions of east TX, northwest LA and southwest AR,
3.00-4.00 inches across portions of deep east TX to across central
and northeast LA and less than 3.00 inches elsewhere. Of course
the Flash Flood Watch will remain in effect aross southeast OK,
portions of east TX and southwest AR for now, as additional
counties and parishes will likely be added as we progress
throughout the rain event. Be sure to stay up-to-date with the
latest weather information.

Another above normal warm day is expected today /middle to upper
70s to lower 80s/ with once again some locales possibly flirting
or breaking daytime temp records. The cool down will commence
tomorrow with the onset of precip and the front and so daytime
temps is anticipated to fall to the 50s and 60s by Thursday. This
will however be short-lived as the retreating warm front results
in highs in the 60s and 70s by Friday-Saturday. Ongoing precip
this weekend and extensive cloud cover will have temps settle in
around the 60s by late weekend into early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  81  65  65  54 /  60 100 100  90
MLU  84  68  72  57 /  20  40 100  90
DEQ  77  46  51  46 /  90 100 100  80
TXK  78  53  55  47 /  70 100 100  90
ELD  80  62  63  49 /  40 100 100  90
TYR  76  50  55  51 /  90 100 100  80
GGG  79  56  59  52 /  60 100 100  90
LFK  80  65  71  60 /  60  80 100  90

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 6 PM CST this evening for ARZ050-051-
     059>061-070>073.

     Flash Flood Watch from this evening through late Wednesday night
     for ARZ050-051-059>061-070-071.

LA...Lake Wind Advisory until 6 PM CST this evening for LAZ001>006-
     010>014-017>022.

OK...Lake Wind Advisory until 6 PM CST this evening for OKZ077.

     Flash Flood Watch from this evening through late Wednesday night
     for OKZ077.

TX...Lake Wind Advisory until 6 PM CST this evening for TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

     Flash Flood Watch from this evening through late Wednesday night
     for TXZ096-097-108>112-124>126-136>138-149-150.

&&
Hazardous weather outlook, Feb 20, 7:12 AM CST, 3 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
712 AM CST Tue Feb 20 2018

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-211315-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
712 AM CST Tue Feb 20 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Scattered showers and thunderstorms continued to impact mainly
along and north of the Interstate 30 corridor this morning. This
activity could pose a threat for wind gusts of 30 to 40 mph. The
rainfall is expected to shift eastward throughout the day, with
moderate to heavy rainfall commencing to affect the region by this
evening and into tonight as an impending cold frontal provides a
liner focus. A Flash Flood Watch is in effect across portions of
east Texas, northeast Texas, southeast Oklahoma and southwest
Arkansas this evening through tomorrow night. Rainfall amounts of
three to six inches will be possible. Remember turn around don't
drown.

Furthermore, breezy south wind speeds of 15 to 20 mph with gusts
of around 30 mph will occur today through early this evening
across the entire Four-State Region. A Lake Wind Advisory is
therefore in effect through early evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Persistent southwest flow aloft and south winds at the surface will
remain over the Four-State Region providing ensuing moisture and
disturbances resulting in an unsettled and wet weather pattern
through the week and into the weekend. Moderate to heavy rainfall
will continue into Wednesday as the cold front remains a focus for
thunderstorms. As soils become saturated, the potential for
flooding and flash flooding becomes moderate for the northwest
sections of the forecast area. Later in the week, moderate to
heavy rainfall will be shifting eastward across the region thus
maintaining the potential for flooding. Confidence is low for
severe weather at this time.

.SPOTTER INFORMATION STATEMENT...

Emergency management personnel...amateur radio operators...and
storm spotters should report any wind damage and water covered
roadways to local law enforcement.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 11:07 AM CSTRiver Flood WarningSHVGregg6 days
Feb 20, 11:07 AM CSTRiver Flood WarningSHVAnderson, Cherokee, Houston23 days
Feb 20, 11:07 AM CSTRiver Flood WarningSHVSmith, Wood28 days
Feb 20, 11:07 AM CSTRiver Flood WarningSHVCass, Marion16 days
Feb 20, 3:38 PM CSTSpecial Weather StatementSHVWood37 min
Feb 20, 4:40 PM CSTSpecial Weather StatementSHVBowie, Camp, Morris, Red River, Titus50 min
Feb 20, 5:33 PM CSTSpecial Weather StatementSHVCherokee, Rusk42 min
Feb 20, 5:44 PM CSTSpecial Weather StatementSHVBowie46 min
Feb 20, 11:07 AM CSTRiver Flood WarningSHVBienville, Bossier, Webster19 days
Feb 20, 4:38 PM CSTSpecial Weather StatementSHVSevier52 min

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.